Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 144, NWS Goodland, KS

June 27, 2006Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2006, 3:05 PM MDT for Kit Carson County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 3:05 PM MDT (21:05 UTC)
Expired
Jun 27, 2006, 4:00 PM MDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:28 PM MDT, 37 minutes earlier.

Area forecast discussion, Jun 27, 2:28 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT TUE JUN 27 2006

.DISCUSSION...FCST CONCERNS CENTER ON PCPN CHANCES THROUGH THE SEVEN
DAY PERIOD.

H5 TROF REMAINS CENTERED OVR THE NRN GRTLKS WITH A RIDGE OUT WEST
WHILE 18Z SFC ANALYSIS SHOWS WEAK CONVERGENCE NEAR THE KS/NE BORDER.
LATEST WV IMAGERY INDICATES A S/WV TROF OVR ERN KS WITH ANOTHER S/WV
TROF NEAR ID. THE FIRST S/WV TROF HAS LEAD TO SOME CONVECTION FIRING
OFF IN NW MO WHILE SOME ISOLATED TSRA HAS POPPED UP IN ERN CO. WHILE
THE LATEST RADAR IMAGERY SHOWED AN INCREASE IN COVERAGE OF THIS
ACTIVITY IN ERN CO AS IT MOVES SOUTHEASTWARD INTO WRN KS...EXPECT
ANY CONVECTION TO DIE AFTER SS AS MOISTURE AND INSTABILITY IS RATHER
LIMITED.

RIDGE AXIS WL MOVE TO THE EAST WED...ALLOWING MUCH WARMER AIR TO
SURGE INTO THE PLAINS. IN FACT...H85 TEMPS JUMP UP TO NEAR 30 DEG C
WITH THE WARMEST DAY SLATED FOR THU. AS A RESULT...BUMPED UP TEMPS
ACROSS THE CWA. COLD FRONT WL SLIDE THROUGH THE RGN WED...POSSIBLY
PROVIDING A FOCUS FOR TSRA DEVELOPMENT. HOWEVER SOUNDING TOOLKIT
ONLY YIELDS MU CAPE OF AROUND 800 J/KG AND WITH WEAK WINDS
ALOFT...NOT EXPECTING ANY KIND OF ORGANIZED CONVECTIVE ACTIVITY. IN
FACT SPC YANKED THE CWA OUT OF THE SLIGHT RISK FOR DAY 3. CONVECTIVE
CHANCES ALSO APPEAR MINIMAL FOR THU...HOWEVER DID KEEP SLIGHT
CHANCES FOR BOTH WED AND THU AS MAX TEMPS ARE EXPECTED TO BE WARMER
THAN THE PROJECTIVE CONVECTIVE TEMP AS INDICATED BY MODEL SOUNDINGS.

MEDIUM RANGE MODELS DEPICT A SYSTEM MOVING ACROSS CANADA...WHICH WL
LEAD TO FLATTENING THE RIDGE OVR THE WRN U.S. BY FRI. ALTHOUGH THE
GFS DPROG/DT HAS TRENDED WETTER IN SUCCESSIVE RUNS...THE SAME MODEL
HAS ALSO SHOWN A WEAKER SOLN WITH THIS SYSTEM WITH THE BEST UPPER
LEVEL SUPPORT AND INSTABILITY NORTHEAST OF THE RGN. ATTM APPEARS
PCPN CHANCES ARE MARGINAL...HOWEVER WL KEEP 15% POPS GOING FOR
CONTINUITY SAKE FRI. PCPN APPEARS MORE FAVORABLE OVER THE WEEKEND
WITH A SFC BOUNDARY NEAR THE RGN AND SEVERAL UPPER LEVEL
DISTURBANCES MOVING IN ON ZONAL FLOW. INHERITED FCST HANDLED THIS
WELL SO RETAINED 15% POPS FOR THAT TIME FRAME AS WELL. ANOTHER RIDGE
WL BUILD OUT WEST BY THE START OF THE NEW WORK WEEK...HINTING AT
ANOTHER WARMUP FOR LATER NEXT WEEK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK
Hazardous weather outlook, Jun 27, 10:37 AM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT TUE JUN 27 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281600-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1137 AM CDT TUE JUN 27 2006 /1037 AM MDT TUE JUN 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF
CENTRAL COLORADO AND THEN DRIFT TO THE SOUTHEAST OVER PORTIONS OF
EASTERN COLORADO. A SECOND AREA OF THUNDERSTORMS WILL BE POSSIBLE
ALONG A WEAK SURFACE FRONT ALONG THE KANSAS AND NEBRASKA BORDER
LATE THIS AFTERNOON AND EARLY THIS EVENING. COVERAGE OF
THUNDERSTORMS WILL REMAIN ISOLATED AND SPOTTY...WITH THE POTENTIAL
FOR THUNDERSTORMS GENERALLY ALONG AND WEST OF A SELKIRK TO NORTON
LINE.

DUE TO LIMITED INSTABILITY...SEVERE THUNDERSTORMS ARE NOT
EXPECTED...WITH OCCASIONAL LIGHTNING BEING THE MAIN THREAT WITH
ANY STORM THAT FORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM POTENTIAL WILL INCREASE WEDNESDAY AFTERNOON AND
EVENING AS TWO WEATHER FEATURES AFFECT THE REGION. AN UPPER LEVEL
TROUGH OF LOW PRESSURE WILL MOVE FROM THE CENTRAL ROCKIES INTO
THE HIGH PLAINS WEDNESDAY AFTERNOON. THUNDERSTORMS ARE FORECAST
TO FORM OVER COLORADO AHEAD OF THIS FEATURE AND MOVE SOUTHEAST
INTO NEBRASKA AND KANSAS BY LATE AFTERNOON. A SECOND FOCUS FOR
THUNDERSTORM DEVELOPMENT WILL BE A COOL FRONT WHICH WILL DROP
SLOWLY INTO NORTHERN KANSAS DURING THE DAY AND THEN BECOME
STATIONARY. CONVERGENCE ALONG THIS FRONT...WHICH IS EXPECTED TO
STALL AROUND INTERSTATE 70...WILL RESULT IN SCATTERED THUNDERSTORM
DEVELOPMENT BY MID TO LATE AFTERNOON. MODERATE INSTABILITY WILL
RESULT IN STRONG TO SEVERE STORMS WITH HAIL AND STRONG GUSTY WINDS
THE PRIMARY THREATS.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.